Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 11, NWS El Paso, TX

March 7, 20117 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 7, 2011, 2:02 PM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 8, 2011, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 2:02 PM MST (21:02 UTC)
In effect from
Mar 8, 2011, 10:00 AM MST
Expired
Mar 8, 2011, 7:00 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3009 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WWUS84 KEPZ 072102
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MST MON MAR 7 2011

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR WINDS
OVER 25 MPH...HUMIDITIES AROUND 10 PERCENT...ABOVE NORMAL
TEMPERATURES AND VERY HIGH OR EXTREME FIRE DANGER OVER ALL OF
SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS...

IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR LATE TUESDAY
MORNING THROUGH EARLY TUESDAY EVENING FOR THE SOUTHWEST AND SOUTH
CENTRAL LOWLANDS OF NEW MEXICO...THE TULAROSA BASIN AND FAR WEST
TEXAS FOR WINDS OVER 20 MPH...HUMIDITIES 10-15 PERCENT AND HIGH TO
VERY HIGH FIRE DANGER.

.A VERY STRONG LOW ALOFT ASSOCIATED WITH STRONG JET STREAM WINDS
WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES FROM THE WESTERN
UNITED STATES TODAY. THIS SYSTEM WILL PRODUCE VERY STRONG
WESTERLY DOWN SLOPE WINDS AREA WIDE (ESPECIALLY RIDGE TOPS...
PASSES...AND EASTERN SLOPES) CAUSING MORE WARMING AND DRYING OF
THE ENVIRONMENT WHICH WILL FURTHER AGGRAVATE A HIGH FIRE DANGER.
THE TROUGH WILL MOVE THROUGH THIS EVENING...BRINGING A COLD FRONT
ACROSS THE AREA. DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
CONDITIONS...LOW RELATIVE HUMIDITIES AND EXTREMELY DRY FUELS ARE
EXPECTED TO LEAD TO CRITICAL FIRE CONDITIONS FOR THE LOWLANDS.

NMZ112-TXZ055-056-080515-
/O.UPG.KEPZ.FW.A.0008.110308T1900Z-110309T0200Z/
/O.NEW.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* LOCATION...ALL OF THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW
  MEXICO AND FAR WEST TEXAS.

* WINDS...SUSTAINED 20 FOOT WEST-SOUTHWEST WINDS OF 25 TO 35 MPH
  OR HIGHER WITH A FEW GUSTS EXCEEDING 45 MPH THROUGH THIS
  EVENING. ON TUESDAY...EXPECT SUSTAINED WINDS OF 20 TO 30 MPH
  WITH GUSTS TO 40 MPH.  

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF LESS THAN 15 PERCENT.

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS
  EVENING. ANOTHER RED FLAG WARNING IS IN NOW IN EFFECT FROM 10 AM
  TO 7 PM TUESDAY.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-080515-
/O.NEW.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
MST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THIS EVENING. 

* WINDS...SUSTAINED WEST 20 FOOT WINDS OF 30 TO 40 MPH OR HIGHER
  WITH GUSTS EXCEEDING 50 MPH THROUGH EARLY THIS EVENING.
  SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED FOR TUESDAY. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 10 TO 15 PERCENT. 
  SOME LOCATIONS MAY SEE SINGLE DIGIT MINIMUMS. 

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS
  EVENING. ANOTHER RED FLAG WARNING IS IN NOW IN EFFECT FROM 10 AM
  TO 7 PM TUESDAY.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITIES AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-113-080300-
/O.CON.KEPZ.FW.W.0010.000000T0000Z-110308T0300Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
202 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST 20 FOOT WINDS OF 30 TO 40 MPH OR 
  HIGHER WITH GUSTS EXCEEDING 50 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES AROUND 15 PERCENT.  

* TIMING...A RED FLAG WARNING IS IN EFFECT UNTIL 800 PM THIS EVENING.

* REMARKS...COOLER AIR MOVING IN OVERNIGHT WILL HELP TO DROP 
  HIGHS ON TUESDAY ABOUT 10 DEGREES. MINIMUM RELATIVE HUMIDITIES 
  ARE EXPECTED TO BE AROUND 15 TO 20 PERCENT TUESDAY...BUT WINDS 
  WILL LIKELY BE ABOVE CRITICAL VALUES THROUGH MID AFTERNOON... 
  CREATING NEAR RED FLAG CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
JMG
3 follow-up statements
464 
WWUS84 KEPZ 080435
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
935 PM MST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FOR ALL LOWLAND AREAS OF SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS LATE TUESDAY MORNING THROUGH EARLY
TUESDAY EVENING DUE TO 20 FOOT WINDS OVER 20 MPH...HUMIDITY BELOW
15 PERCENT...AND HIGH TO VERY HIGH FIRE DANGER...

.IN THE WAKE OF MONDAYS STRONG COLD FRONT...A SECONDARY UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO TUESDAY. THIS WILL
HELP DEEPEN A SURFACE LOW OVER THE TEXAS PANHANDLE...KEEPING A
TIGHT PRESSURE GRADIENT IN PLACE OVER NEW MEXICO AND WEST TEXAS.
AS A RESULT...WEST TO NORTHWEST WINDS OF 20 TO 25 MPH AT THE
20-FOOT LEVEL WILL DEVELOP ACROSS THE AREA TUESDAY AFTERNOON... 
WITH HIGHER GUSTS LIKELY...ESPECIALLY NEAR MOUNTAIN TOPS...
PASSES... AND EAST-FACING SLOPES.  

ALTHOUGH COOLER AIR WILL MOVE INTO THE AREA TUESDAY...THE AIRMASS
WILL REMAIN QUITE DRY...ESPECIALLY AT LOWER ELEVATIONS. WINDS
WILL REMAIN GUSTY THROUGH MONDAY NIGHT ALONG EAST SLOPE
LOCATIONS... FURTHER REDUCING RH RECOVERY.  

FUELS WILL REMAIN QUITE DRY EVEN AT HIGHER ELEVATIONS...FURTHER
ENHANCING THE OVERALL FIRE WEATHER THREAT.


NMZ111-112-TXZ055-056-081445-
/O.CON.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
935 PM MST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
TUESDAY...

* WINDS...SUSTAINED WEST-NORTHWEST 20 FOOT WINDS AROUND 20 MPH
  WITH GUSTS AROUND 35 MPH ARE EXPECTED FOR TUESDAY.

* RELATIVE HUMIDITY...EXPECT MINIMUM RELATIVE HUMIDITY OF 10 TO
  15 PERCENT ACROSS THE LOWLANDS. HIGHER ELEVATIONS WILL BE
  MARGINALLY HIGHER... 15 TO 18 PERCENT.

* REMARKS...DESPITE COOLER HIGHS TUESDAY...CONTINUED WINDY
  CONDITIONS...LOW HUMIDITY AND EXTREMELY DRY FUELS ARE EXPECTED
  TO LEAD TO ANOTHER DAY OF CRITICAL FIRE CONDITIONS FOR LOWLANDS
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
537 
WWUS84 KEPZ 081348
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
648 AM MST TUE MAR 8 2011

...RED FLAG WARNING IN EFFECT FOR ALL LOWLAND AREAS OF SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS LATE THIS MORNING THROUGH EARLY
EVENING DUE TO 20 FOOT WINDS OVER 20 MPH...HUMIDITY BELOW 15
PERCENT AND HIGH TO VERY HIGH FIRE DANGER...

.IN THE WAKE OF MONDAYS STRONG COLD FRONT...A SECONDARY UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO TODAY. THIS WILL
HELP DEEPEN A SURFACE LOW OVER THE TEXAS PANHANDLE...KEEPING A
TIGHT PRESSURE GRADIENT IN PLACE OVER NEW MEXICO AND WEST TEXAS.
AS A RESULT...WEST TO NORTHWEST WINDS OF 20 TO 25 MPH AT THE 20-
FOOT LEVEL WILL DEVELOP ACROSS THE AREA TUESDAY AFTERNOON... WITH
HIGHER GUSTS LIKELY...ESPECIALLY NEAR MOUNTAIN TOPS...PASSES...
AND EAST-FACING SLOPES.

FUELS WILL REMAIN QUITE DRY EVEN AT HIGHER ELEVATIONS...FURTHER
ENHANCING THE OVERALL FIRE WEATHER THREAT.

NMZ111-112-TXZ055-056-082200-
/O.CON.KEPZ.FW.W.0011.110308T1700Z-110309T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
648 AM MST TUE MAR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* WINDS...SUSTAINED WEST-NORTHWEST 20 FOOT WINDS OF 20 TO 25 MPH
  WITH GUSTS TO 40 MPH ARE EXPECTED TODAY.

* RELATIVE HUMIDITY...EXPECT MINIMUM RELATIVE HUMIDITY OF 10 TO 15
  PERCENT ACROSS THE LOWLANDS. HIGHER ELEVATIONS WILL BE
  MARGINALLY HIGHER...15 TO 20 PERCENT.

* TIMING...THE WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH
  7 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
JMG
256 
WWUS84 KEPZ 082106
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
206 PM MST TUE MAR 8 2011

...RED FLAG WARNING IN EFFECT FOR ALL LOWLAND AREAS OF SOUTHWEST
NEW MEXICO AND FAR WEST TEXAS THROUGH EARLY EVENING DUE TO 20
FOOT WINDS OVER 20 MPH...HUMIDITY BELOW 15 PERCENT AND HIGH TO
VERY HIGH FIRE DANGER...

.IN THE WAKE OF MONDAYS STRONG COLD FRONT...A SECONDARY UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO TODAY. THIS WILL
HELP DEEPEN A SURFACE LOW OVER THE TEXAS PANHANDLE...KEEPING A
TIGHT PRESSURE GRADIENT IN PLACE OVER NEW MEXICO AND WEST TEXAS.
AS A RESULT...WEST TO NORTHWEST WINDS OF 20 TO 25 MPH AT THE 20-
FOOT LEVEL WILL CONTINUE ACROSS THE AREA THIS AFTERNOON... WITH
HIGHER GUSTS LIKELY...ESPECIALLY NEAR MOUNTAIN TOPS...PASSES...
AND EAST-FACING SLOPES.

FUELS WILL REMAIN QUITE DRY EVEN AT HIGHER ELEVATIONS...FURTHER
ENHANCING THE OVERALL FIRE WEATHER THREAT.

NMZ111-112-TXZ055-056-090200-
/O.CON.KEPZ.FW.W.0011.000000T0000Z-110309T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
206 PM MST TUE MAR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* WINDS...SUSTAINED WEST-NORTHWEST 20 FOOT WINDS OF 20 TO 25 MPH
  WITH GUSTS TO 35 MPH ARE EXPECTED INTO THE EARLY EVENING.

* RELATIVE HUMIDITY...EXPECT MINIMUM RELATIVE HUMIDITY OF 10 TO 15
  PERCENT ACROSS THE LOWLANDS. 

* TIMING...THE WARNING IS IN EFFECT THROUGH 7 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 3:37 AM MST, 10 hours 25 minutes earlier.

Area forecast discussion, Mar 7, 3:37 AM MST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 AM MST MON MAR 7 2011

.SYNOPSIS...
AN STRONG UPPER LEVEL DISTURBANCE WITH A COLD FRONT WILL MOVE
ACROSS THE SOUTHWESTERN UNITED STATES TODAY THROUGH TUESDAY
MORNING WHILE A LOW PRESSURE SYSTEM DEVELOPS TO THE EAST. THIS
WEATHER PATTERN WILL BRING WINDY AND WARM CONDITIONS TO THE
BORDERLAND WITH AREAS OF BLOWING DUST. IT WILL ALSO BE WINDY AGAIN
ON TUESDAY BUT WITH COOLER TEMPERATURES. WESTERLY WINDS WILL BRING
DRY WEATHER WITH GENERALLY WARM TEMPERATURES FOR THE REMAINDER OF
THE WEEK.

&&

.DISCUSSION...
LATEST DATA AND MODEL INFO INDICATES PREVIOUS FORECAST ON TRACK.
UPPER TROUGH ENTERING WEST COAST EARLY THIS MORNING WILL PROGRESS
EASTWARD INTO THE GREAT BASIN AND ARIZONA LATER TODAY WITH MODELS
INDICATING A DOUBLE VORTICITY CENTER STRUCTURE FOR THIS SYSTEM.
FIRST VORTICITY CENTER WILL MOVE ACROSS NEW MEXICO LATE THIS
AFTERNOON AND THIS EVENING AND ASSOCIATED VORTICITY ADVECTION WILL
INDUCE CYCLOGENESIS OVER EAST CENTRAL NEW MEXICO TODAY. LOW AND
MID LEVEL GRADIENTS WILL ACCORDINGLY STRENGTHEN WHILE INFLOW OF
WARM DRY AIR AT LOW LEVELS RESULTS IN VERY HIGH MIXING HEIGHTS TO
550 MB BY LATE AFTERNOON. THUS STILL EXPECT VERY WINDY CONDITIONS
TODAY. AT MOMENT AM STILL GOING WITH A HIGH END ADVISORY OF
SUSTAINED 30 TO 40 MPH AFTERNOON WIND SPEEDS. HOWEVER I AM STILL
CONSIDERING AN UPGRADE TO A WIND WARNING FOR THE SOUTHERN ZONES AS
PVA FIELDS LOOK STRONG THIS AFTERNOON. IN CONTRAST ONE NEGATIVE
FACTOR MAY BE HIGHER CLOUDS MOVING IN FROM THE WEST WHICH MAY
INHIBIT HEATING. IN ANY CASE DUE TO A VERY DRY WINTER THE WINDS
WILL CAUSE A LOT OF BLOWING DUST AND OF COURSE CAUSE A DANGEROUS
FIRE WEATHER SITUATION.

SECOND VORTICITY CENTER ASSOCIATED WITH PRIMARY TROUGH AXIS WILL
SWEEP EASTWARD ACROSS THE CWA TUESDAY MORNING JUST BEHIND A
PACIFIC COLD FRONT. CONCURRENTLY THE SURFACE LOW WILL MOVE ACROSS
THE TEXAS PANHANDLE INTO OKLAHOMA. THESE TRENDS WILL SUSTAIN
BREEZY TO WINDY CONDITIONS INTO TUESDAY AFTERNOON BUT WITH
SUBSIDENCE ALOFT AND COLD AIR ADVECTION BELOW CAUSING SLOWLY
DIMINISHING SPEEDS IN THE LATE AFTERNOON AND EARLY EVENING.
FRONTAL PASSAGE WILL ALSO LOWER TEMPS AROUND 10 DEGREES TOMORROW.

FOR THE REMAINDER OF THIS WEEK ZONAL FLOW ALOFT WILL SUSTAIN DRY
WEATHER WITH WESTERLY FLOW ADVECTING WARMER AIR BACK INTO THE CWA
THURSDAY AND FRIDAY. WINDS MAY BECOME AT LEAST BREEZY AGAIN ON
SUNDAY AS ANOTHER DISTURBANCE ALOFT ENTERS THE SOUTHWEST.

&&

.AVIATION...
STRONG UPPER TROUGH WITH AN ASSOCIATED COLD FRONT WILL ENTER
ARIZONA AND THE GREAT BASIN TODAY BEFORE MOVING ACROSS NEW MEXICO
AND WESTERN TEXAS LATER TONIGHT AND TUESDAY MORNING. THIS SYSTEM
WILL BRING VERY WINDY CONDITIONS THIS AFTERNOON WITH WEST TO
SOUTHWEST WINDS GUSTING TO 55 MPH AT MANY LOCATIONS WITH GUSTS
EXCEEDING 65 MPH ALONG EASTERN SLOPES. THUS SEVERE TURBULENCE WILL
OCCUR BELOW 6000 FEET AGL OVER A FEW AREAS...ESPECIALLY ALONG
EASTERN SLOPES. VISIBILITIES WILL ALSO FALL BELOW A MILE OVER A
FEW AREAS IN BLOWING DUST THIS AFTERNOON AND EARLY THIS EVENING.
BREEZY TO WINDY CONDITIONS WILL OCCUR TONIGHT THROUGH TUESDAY
AFTERNOON BUT VFR CONDITIONS ARE EXPECTED.

&&

.FIRE WEATHER...
VERY CRITICAL FIRE WEATHER SITUATION WILL OCCUR TODAY AND
TUESDAY. A HIGH TO EXTREME FIRE DANGER EXISTS ACROSS SOUTHERN NEW
MEXICO AND WINDS WILL INCREASE THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST WHILE A SURFACE LOW DEVELOPS
TO THE EAST. THUS WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS FROM 30 TO 40 MPH BY MID AFTERNOON WITH GUSTS TO 55 MPH.
MINIMUM AFTERNOON HUMIDITIES WILL BE AROUND 10 TO 15 PERCENT TODAY
SO RED FLAG CRITERIA WILL BE FAR EXCEEDED. THE UPPER TROUGH AND
COLD FRONT WILL MOVE ACROSS THE REGION LATER TONIGHT AND TUESDAY
MORNING WITH BREEZY TO WINDY CONDITIONS PERSISTING. TEMPERATURES
WILL COOL AROUND 10 DEGREES ON TUESDAY BUT AFTERNOON MINIMUM
HUMIDITIES WILL BE FROM 10 TO 15 PERCENT SO RED FLAG CONDITIONS
POSSIBLE AGAIN ON TUESDAY AFTERNOON.

WEDNESDAY THROUGH SUNDAY WEST TO SOUTHWEST WINDS WILL SUSTAIN
PERIOD OF DRY WEATHER WITH TEMPERATURES GRADUALLY WARMING. LOWEST
AFTERNOON HUMIDITIES WILL BE AROUND 10 TO 20 PERCENT THROUGH THE
PERIOD SO THE FIRE DANGER WILL REMAIN HIGH TO EXTREME.
WIND SPEEDS SHOULD REMAIN BELOW RED FLAG CRITERIA WEDNESDAY
THROUGH SATURDAY BEFORE INCREASING ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 80  51  71  39  69 /   0   0   0   0   0
SIERRA BLANCA TX        81  42  73  31  70 /   0   0   0   0   0
LAS CRUCES              79  48  68  35  68 /   0   0   0   0   0
ALAMOGORDO              79  48  67  33  65 /   0   0   0   0   0
CLOUDCROFT              56  32  47  21  46 /   0   0  10   0   0
TRUTH OR CONSEQUENCES   76  44  65  33  65 /   0   0   0   0   0
SILVER CITY             69  34  57  22  58 /   0  10   0   0   0
DEMING                  77  44  67  31  68 /   0   0   0   0   0
LORDSBURG               78  40  65  27  67 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
     NMZ022>025-030>032.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ112.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 7, 6:22 AM MST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
622 AM MST MON MAR 7 2011

NMZ022>025-030>032-TXZ055-056-081315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
622 AM MST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
WINDY THIS AFTERNOON AND EARLY THIS EVENING WITH WEST TO SOUTHWEST
WINDS HAVING SUSTAINED SPEEDS FROM 30 TO 40 MPH WITH GUSTS TO 55
MPH. GUSTS GREATER THAN 65 MPH MAY OCCUR ALONG PORTIONS OF EASTERN
FACING MOUNTAIN SLOPES. BLOWING DUST WILL REDUCE VISIBILITIES TO
UNDER A MILE OVER A FEW LOCATIONS RESULTING IN HAZARDOUS TRAVEL
CONDITIONS. THE WARM DRY WEATHER COMBINED WITH THE HIGH WINDS WILL
RESULT IN A VERY HIGH FIRE DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS AGAIN ON TUESDAY WITH WEST TO NORTHWEST WINDS
AROUND 25 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY REQUIRED TO REPORT BLOWING DUST CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:04 PM MSTWind AdvisoryEPZ21 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.